MAUDE Adverse Event Report: STRYKER TRAUMA KIEL EXTRACTION ROD, CONICAL T2 HUMERUS; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL EXTRACTION ROD, CONICAL T2 HUMERUS; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 18060353
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/13/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available it will be provided on a supplemental report.Device was disposed of.
 
Event or Problem Description
Customer reported that whilst using the timex loan kit ¿ the conical extraction rod 6mm (1806-0353) broke inside of the nail during removal.Patient booked to undergo further surgery on (b)(6) 2018.Rep was not present for case and when received the call regarding the breakage the instrument had already been thrown away.
 
Additional Manufacturer Narrative
The event of allegedly broken extraction rod, conical t2 humerus could not be confirmed since the item was not returned and no other evidences provided.There was no nc / capa filed for this product with this failure mode.Review of the device history records revealed no discrepancies.The device in question was documented as faultless prior to distribution and had been shipped to the uk roughly 10 years ago.As to missing item it could not be determined in what way the humeral extractor had broken nor if broken at all.Referring to received information from the market ¿¿revision extraction case but ¿ was not told why the reason for removal.They tried to remove the femoral nail (indicated as gamma3 nail) but it did not budge.Therefore they used the 6mm extraction rod and it broke the inside of the nail during the removal.¿the surgeon was not worried about the incident.They were thinking of doing a follow up, however nothing was scheduled.According to received information a not recommended instrument was used for removal of a gamma3 nail.The used instrument is intended and identified as instrument for removal of t2 humeral nails with quite smaller dimensions.Thus, the event was regarded being user related.With above information a deficiency of the instrument could not be verified.In case product or essential information becomes available we reserve the rights to re-open the investigation incl.Change of root cause.
 
Event or Problem Description

Brand Name
EXTRACTION ROD, CONICAL T2 HUMERUS
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
MDR Report Key8148412
Report Number0009610622-2018-01506
Device Sequence Number1244576
Product Code LXH
UDI-Device Identifier04546540196446
UDI-Public04546540196446
Combination Product (Y/N)N
Initial Reporter CountryGB
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number18060353
Device Lot NumberK608525
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/13/2018
Supplement Date Received by Manufacturer01/03/2019
Initial Report FDA Received Date12/10/2018
Supplement Report FDA Received Date01/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;